Post Botox: Sharp recurring pain at base of my skull on the side - it feels like a stabbing and last only a couple of seconds

Is this normal ? I had my second round of botox shots 2 weeks ago. So far I see no change in my headaches although with my first treatment I had 2 great months of more than 50% reduction in headaches. Last time I got relief after 7 days and it was remarkable. And, can I expect the botox to start working?

Doctor Answers (2)

Post Botox: Sharp recurring pain at base of my skull on the side - it feels like a stabbing and last only a couple of seconds

+1
Thank you for the question!  The muscles at the base of the neck are numerous and compact.  The target muscle that is causing the migraines is very small.  I have often wondered if the correct muscle is being injected in the neck or if diffusion has allowed the Botox to affect more than the offending muscle.  During migraine decompression surgery, I am able to directly visualize the muscle and dissect the triggering nerve away from it before encasing it in soft fat.  I would recommend you seek a migraine surgery specialist in your area if you continue to suffer bad side effects from the injections.  Best of luck!

--Dr. Mussman


Phoenix Plastic Surgeon
5.0 out of 5 stars 3 reviews

Pain

+1
There have been studies done that show relief from migraine headaches in some people.. I have seen this happen but, I fid the results in consistent. Check with your doctor for injection location and dose

David A. Bray, Sr., MD
Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.